Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 421, NWS Des Moines, IA

July 19, 20084 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 19, 2008, 10:07 PM CDT for 4 counties in Iowa. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2008, 10:07 PM CDT (03:07 UTC)
Expired
Jul 19, 2008, 10:45 PM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Jasper County, IA, Marion County, IA, Polk County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 51 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 7:59 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 200307
SVRDMX
IAC099-125-153-181-200345-
/O.NEW.KDMX.SV.W.0421.080720T0307Z-080720T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1007 PM CDT SAT JUL 19 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN POLK COUNTY IN CENTRAL IOWA...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1045 PM CDT.

* AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR CARLISLE...OR 10
  MILES SOUTHEAST OF DES MOINES...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARTFORD...RUNNELLS AND ACKWORTH BY 1010 PM CDT...
  SWAN AND SANDYVILLE BY 1015 PM CDT...
  PLEASANTVILLE BY 1020 PM CDT...
  KNOXVILLE AND KNOXVILLE AIRPORT BY 1035 PM CDT...
  PELLA AIRPORT BY 1040 PM CDT...
  HARVEY BY 1045 PM CDT...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...
SEEK SHELTER IN A STURDY BUILDING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHERN IOWA.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

AT 1002 PM...A 59 MPH GUST WAS RECORDED AT THE DES MOINES 
INTERNATIONAL AIRPORT.

LAT...LON 4137 9363 4163 9346 4151 9287 4116 9288
TIME...MOT...LOC 0307Z 288DEG 39KT 4146 9344

$$

SMALL
2 follow-up statements
000 
WWUS53 KDMX 200320
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1020 PM CDT SAT JUL 19 2008

IAC099-125-153-181-200345-
/O.CON.KDMX.SV.W.0421.000000T0000Z-080720T0345Z/
JASPER IA-POLK IA-MARION IA-WARREN IA-
1020 PM CDT SAT JUL 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN WARREN...MARION...SOUTHEASTERN POLK AND SOUTHWESTERN
JASPER COUNTIES...

AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR PLEASANTVILLE...OR
20 MILES SOUTHEAST OF DES MOINES...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KNOXVILLE AND KNOXVILLE AIRPORT BY 1035 PM CDT...
  PELLA AIRPORT BY 1040 PM CDT...
  HARVEY...PELLA AND 9 MILES NORTH OF BUSSEY BY 1045 PM CDT...

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHERN IOWA.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A 
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4137 9363 4163 9346 4151 9287 4116 9288
TIME...MOT...LOC 0320Z 288DEG 39KT 4142 9326

$$

SMALL
000 
WWUS53 KDMX 200347
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1047 PM CDT SAT JUL 19 2008

IAC099-125-153-181-200357-
/O.EXP.KDMX.SV.W.0421.000000T0000Z-080720T0345Z/
JASPER IA-POLK IA-MARION IA-WARREN IA-
1047 PM CDT SAT JUL 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN...
MARION...SOUTHEASTERN POLK AND SOUTHWESTERN JASPER COUNTIES HAS
EXPIRED...

AT 1046 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING
FOR SOUTHERN IOWA.

LAT...LON 4137 9363 4163 9346 4151 9287 4116 9288
TIME...MOT...LOC 0320Z 288DEG 39KT 4142 9326

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:24 PM CDT, 6 hours 43 minutes earlier.

Area forecast discussion, Jul 19, 3:24 PM CDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
324 PM CDT SAT JUL 19 2008

.SHORT TERM /TONIGHT/...
MORNING STRATUS HAS BECOME MORE CELLULAR THIS AFTERNOON THOUGH SOME
MVFR BKN CEILINGS REMAIN MAINLY OVER THE EASTERN HALF BECOMING MORE
SCT TO THE WEST. A COUPLE OF BOUNDARIES IN THE VICINITY WITH ONE
WARM FRONT MOVING INTO SW IA AND THROUGH CENTRAL NEBRASKA AND THE
OTHER NEAR FSD AND NORTHEASTWARD INTO MINNESOTA. THE NORTHERN
BOUNDARY WILL BE THE FOCUS FOR CONVECTION EARLY WITH BETTER UPPER
LEVEL KINEMATICS NEARBY TO FIRE CURRENT STORMS. GOOD DEEP SHEAR NEAR
50 KTS IS FAVORABLE FOR SUPERCELLS WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. A FEW TORNADOES ARE POSSIBLE THOUGH THE
LOW LEVEL SHEAR IS NOT AS STRONG. SOME DEVELOPMENT POSSIBLE FARTHER
SOUTH WITH ADVANCING SOUTHERN BOUNDARY WITH THE SFC IS CURRENTLY
UNCAPPED AND AWAITING A TRIGGER TO KICK IT OFF. TRIGGER WILL LIKELY
ARRIVE IN THE FORM OF OUTFLOW FROM NORTHERN STORMS OR SHORTWAVE
ENERGY FROM THE NORTHWEST. BEST POPS WILL BE BEFORE MIDNIGHT THEN
SOME LESSER ACTIVITY LINGERING.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
EVEN AS TONIGHTS CONVECTION DEPARTS EASTWARD...DEVELOPING LOW
PRESSURE IN THE LEE OF THE ROCKIES WILL EXTEND A SFC-850 MB WARM
FRONT EASTWARD ACROSS THE AREA TOMORROW...WHICH SHOULD PROVIDE FOCUS
FOR ADDITIONAL STORM DEVELOPMENT. AN MCC WILL LIKELY DEVELOP OVER SD
OR NORTHEASTERN NEBRASKA DURING THE EARLY MORNING HOURS AND RIDE
DOWN THE SFC BDRY THRU CENTRAL/NORTHERN IA TOMORROW. DEPENDING ON
CONVECTIVE TIMING THERE IS SOME SEVERE THREAT AS A SUBTLE 500 MB
SHORTWAVE CROSSING THE AREA IN THE AFTERNOON/EVENING WILL PROVIDE
ENHANCED SHEAR...AND INSTABILITY WILL BE HIGH SOUTH OF THE SFC BDRY.

BEGINNING SUNDAY NIGHT SFC HIGH PRESSURE WILL BUILD INTO THE UPPER
MIDWEST EVEN AS THE AFOREMENTIONED LOW PRESSURE SYSTEM REGROUPS IN
EASTERN COLORADO...WITH THE BATTLE BETWEEN THE WIND FIELDS OF THESE
TWO SYSTEMS STALLING THE SFC FRONTAL BDRY NEAR SOUTHERN IA. GFS IS
STRONG ENOUGH WITH THE HIGH TO PUSH THE BDRY SOUTH INTO NORTHERN
MO...WHEREAS NAM AND ECMWF DONT QUITE GET IT THERE AND HANG IT UP
OVER FAR SOUTHERN IA. NORTH OF THE BOUNDARY RAIN CHANCES WILL BE
QUITE LOW FROM LATE MONDAY THRU WEDNESDAY MORNING...BUT ALONG AND
SOUTH OF THE BOUNDARY CHANCES FOR RAIN AND STORMS WILL PERSIST.

BY EARLY WEDNESDAY A DEEPER MID-LEVEL TROUGH WILL PROGRESS INTO THE
ROCKIES...WITH SFC LOW PRESSURE DEVELOPING ALONG THE LENGTH OF THE
HIGH PLAINS AND PUSHING THE SFC HIGH EASTWARD INTO THE GREAT LAKES.
THIS WILL BEGIN TO TURN OUR SFC FLOW TO SE AND THE OLD BDRY WILL
BEGIN TO PIVOT NORTHWARD OVER NE AND SD...CONFINING RAIN CHANCES TO
SOUTHWESTERN PORTIONS OF OUR CWA. THERE IS SOME DISAGREEMENT BTWN
GFS AND ECMWF AS TO EVOLUTION OF THE RESULTING SFC LOW/S AND PRECIP
FIELDS...HOWEVER THEY HAVE CONSISTENTLY BEEN PEGGING WED NIGHT/THURS
AS THE MOST LIKELY TIMES FOR THESE FEATURES TO PASS THROUGH OUR
AREA. HAVE THUS UPPED POPS TO CHANCE FOR THESE PERIODS...AND IF THE
SCENARIO HOLDS THEY WILL NEED TO BE RAISED FURTHER IN THE FUTURE.

&&

.AVIATION...19/18Z
MVFR CEILINGS STILL LINGERING OVER PORTIONS OF CENTRAL IOWA EARLY
THIS AFTERNOON THOUGH SCATTERING AND LIFTING HAS COMMENCED. EXPECT
MOST LOCATIONS TO RISE TO VFR BY 20Z. THUNDERSTORMS ARE EXPECTED TO
INITIATE TO THE WEST OF THE REGION THEN MOVE INTO NORTH CENTRAL IOWA
LATER THIS AFTERNOON AND INTO THE EVENING HOURS. ANOTHER ROUND OF
FOG AND POSSIBLE STRATUS DEVELOPMENT LOOMS TONIGHT MAINLY NORTH OF
HIGHWAY 30.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH FOR NORTHWESTERN
IOWA INCLUDING EMMET...PALO ALTO...KOSSUTH...AND WINNEBAGO COUNTIES
UNTIL 10 PM CDT.

&&

LONG TERM...LEE
SHORT TERM/AVIATION...DONAVON
Hazardous weather outlook, Jul 19, 4:06 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
406 PM CDT SAT JUL 19 2008

IAZ004>007-015>017-023>028-033>039-044>050-057>062-202115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-
406 PM CDT SAT JUL 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTHWEST IOWA AND ACROSS
NORTH CENTRAL IOWA LATE THIS AFTERNOON AND THROUGH THE EVENING. SEVERE
THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE
PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY
HEAVY RAINFALL MAY LEAD TO PONDING WATER AND SHORT TERM RISES ON
AREA STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT WITH DAMAGING WINDS AND LARGE HAIL THE
MAIN THREATS. AGAIN...LOCALLY HEAVY RAINFALL MAY LEAD TO PONDING
WATER AND SHORT TERM RISES ON AREA STREAMS AND CREEKS. ADDITIONAL
THUNDERSTORM CHANCES EXIST MONDAY THROUGH WEDNESDAY...BUT IT IS TOO
EARLY TO DETERMINE FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE THROUGH MIDNIGHT TONIGHT.

IAZ070>075-081>086-092>097-202115-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
406 PM CDT SAT JUL 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT WITH A SEVERE STORM POSSIBLE.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES
MOINES RIVER AND CHARITON RIVER. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE SUNDAY
AFTERNOON AND SUNDAY NIGHT...AND AGAIN MONDAY AFTERNOON AND
EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. LOCALLY
HEAVY RAINFALL MAY LEAD TO PONDING WATER AND SHORT TERM RISES ON
AREA STREAMS AND CREEKS. ADDITIONAL THUNDERSTORM CHANCES EXIST
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY AND AGAIN LATE MONDAY.

In the hours before

Local storm report, Jul 19, 8:30 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
830 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TORNADO          3 WSW DEDHAM            41.89N 94.87W
07/19/2008                   CARROLL            IA   FIRE DEPT/RESCUE

            DAMAGE FROM EARLIER SPOTTED TORNADO. BARN FLATTENED.
            HOUSE DAMAGE. POWER LINES DOWN.

&&

MRUSSELL
Local storm report, Jul 19, 8:33 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
833 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TORNADO          MARSHALLTOWN            42.04N 92.91W
07/19/2008                   MARSHALL           IA   LAW ENFORCEMENT

            BRIEF TOUCHDOWN WITH NO DAMAGE REPORTED

&&

RDONAVON
Local storm report, Jul 19, 9:01 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
901 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND GST     4 SE WATERLOO           42.45N 92.31W
07/19/2008  M58 MPH          BLACK HAWK         IA   DEPT OF HIGHWAYS

&&

BMOYER
Local storm report, Jul 19, 9:03 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     TSTM WND GST     4 SE WATERLOO           42.45N 92.31W
07/19/2008  M67.00 MPH       BLACK HAWK         IA   MESONET

            CORRECTED FROM MPH TO KNOTS

&&

BMOYER
Local storm report, Jul 19, 9:18 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             DES MOINES              41.58N 93.62W
07/19/2008  E0.88 INCH       POLK               IA   TRAINED SPOTTER

&&

MRUSSELL
Local storm report, Jul 19, 9:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT SAT JUL 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     HAIL             4 WNW DES MOINES INT AI 41.56N 93.74W
07/19/2008  E0.75 INCH       POLK               IA   TRAINED SPOTTER

            INTERSECTION OF MERLE HAY ROAD AND DOUGLAS.

&&

RDONAVON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:02 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright43 min
Jul 19, 7:34 PM CDTTornado WarningDMXAudubon, Carroll, Guthrie41 min
Jul 19, 7:38 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster52 min
Jul 19, 7:42 PM CDTTornado WarningDMXGrundy, Hardin, Marshall33 min
Jul 19, 7:44 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy, Hardin, Tama46 min
Jul 19, 8:18 PM CDTSevere Thunderstorm WarningDMXMarshall, Poweshiek, Tama37 min
Jul 19, 8:26 PM CDTTornado WarningDMXTama34 min
Jul 19, 8:35 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Boone, Grundy, Jasper, Marshall, Polk and 3 more3 hr
Jul 19, 8:48 PM CDTAreal Flood AdvisoryDMXAudubon, Carroll, Dallas, Greene, Guthrie, Polk116 min
Jul 19, 9:22 PM CDTSevere Thunderstorm WarningDMXPolk, Warren27 min
Jul 19, 9:48 PM CDTAreal Flood AdvisoryDMXJasper, Mahaska, Marion, Polk, Poweshiek, Warren114 min
Jul 19, 10:29 PM CDTSevere Thunderstorm WarningDMXLucas, Marion, Monroe, Warren30 min
Jul 19, 11:08 PM CDTSevere Thunderstorm WarningDMXWapello28 min
Jul 20, 2:47 AM CDTSevere Thunderstorm WarningDMXBoone, Polk, Story28 min
Jul 20, 9:28 AM CDTRiver Flood WarningDMXMahaska4 days
Jul 20, 3:10 PM CDTFlash Flood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 25 more14 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.